Alert archive / Wisconsin / Fire Weather Watches in 2021
Fire Weather Watch 1, NWS La Crosse, WI
NWS La Crosse, WI issued this fire weather watch at Apr 30, 2021, 2:10 PM CDT for 9 counties in Wisconsin. It took effect at May 1, 2021, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 30, 2021, 2:10 PM CDT (19:10 UTC)
- In effect from
- May 1, 2021, 12:00 PM CDT
- Expired
- May 1, 2021, 3:49 AM CDT
- In force
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 51 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816 WWUS83 KARX 301910 RFWARX URGENT - FIRE WEATHER MESSAGE National Weather Service La Crosse WI 210 PM CDT Fri Apr 30 2021 ...Fire Weather Watch Saturday Afternoon and Evening for Parts of Western Wisconsin... .The combination of dry conditions, low relative humidity (in the lower to mid-20s), and southwest winds from 15 to 25 mph with gust of 30 to 40 mph will result in the potential for critical fire weather conditions. Avoid outdoor burning on Saturday afternoon and evening. Report any wildfires to local authorities. Outdoor enthusiasts should use caution with off-road vehicles or equipment that can create a spark and start a fire. Extinguish and dispose of cigarettes properly. Be sure to check with local officials about any burning restrictions that may be in place. WIZ034-041>044-053>055-061-010315- /O.NEW.KARX.FW.A.0001.210501T1700Z-210502T0100Z/ Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland- Grant- 210 PM CDT Fri Apr 30 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHWEST AND CENTRAL WISCONSIN... The National Weather Service in La Crosse has issued a Fire Weather Watch, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...IN Wisconsin...Jackson...La Crosse...Monroe... Juneau...Adams...Vernon...Crawford...Richland...Grant. * TIMING...12 PM to 8 PM Saturday. * WIND...Southwest 15 to 25 mph with wind gusts of 30 to 40 mph. * HUMIDITY...Lower to mid 20s. * TEMPERATURES...Mid and upper 80s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Boyne
1 follow-up statement
930 WWUS83 KARX 010849 RFWARX URGENT - FIRE WEATHER MESSAGE National Weather Service La Crosse WI 349 AM CDT Sat May 1 2021 ...Near Critical Fire Weather Conditions Today... .Low relative humidity (in the mid-20 percent range), and southwest winds from 15 to 25 mph with gust of 30 to 40 mph will result in elevated to near critical fire weather conditions. Currently, fire weather conditions look to be just below Red Flag Warning criteria. However, if relative humidity drops further than expected, a Red Flag Warning may still be need after coordination with DNR. This will be determined later this morning or early afternoon. Meanwhile, a Special Weather Statement will be issued highlighting the fire concern today. Please see that product for further information. Avoid outdoor burning today into this evening. Report any wildfires to local authorities. Outdoor enthusiasts should use caution with off-road vehicles or equipment that can create a spark and start a fire. Extinguish and dispose of cigarettes properly. Be sure to check with local officials about any burning restrictions that may be in place. WIZ034-041>044-053>055-061-011000- /O.CAN.KARX.FW.A.0001.210501T1700Z-210502T0100Z/ Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland- Grant- 349 AM CDT Sat May 1 2021 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHWEST AND CENTRAL WISCONSIN... The National Weather Service in La Crosse has cancelled the Fire Weather Watch. Low relative humidity (in the mid-20 percent range), and southwest winds from 15 to 25 mph with gust of 30 to 40 mph will result in elevated to near critical fire weather conditions. Currently, fire weather conditions look to be just below Red Flag Warning criteria. However, if relative humidity drops further than expected, a Red Flag Warning may still be need after coordination with DNR. This will be determined later this morning or early afternoon. Meanwhile, a Special Weather Statement will be issued highlighting the fire concern today. Please see that product for further information. $$ DAS
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this fire weather watch went out at Apr 30, 2:08 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 30, 2:08 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
208 PM CDT Fri Apr 30 2021
.SHORT TERM...(This evening through Saturday)
Issued at 206 PM CDT Fri Apr 30 2021
There are a couple of subtle features to watch for the possibility
of some rain development tonight and Saturday. The first are a
couple of short wave troughs that will top the upper level ridge and
move across the region. The first wave looks to come across this
evening with the best pv advection moving across northern Minnesota
and Lake Superior. Very little additional forcing looks to occur
with this first wave and looking at RAP forecast soundings from
KMDZ, what lift that does occur, is in the low levels below the
saturated mid-level layer. As a result, expecting this wave to go by
with only some cloud production. The second short wave trough to
come over the ridge overnight looks to take a slightly farther south
track. This wave looks to be weaker than the first and only produces
some very weak pv advection as it comes across. However, it looks to
have some better companion forcing with it. An area of low level
warm advection ahead of the wave helps to generate 4 to 6 ubar/s of
up glide on the 295K isentropic surface across northern Wisconsin.
Some weak low level moisture transport looks to be focused into this
area and there looks to be a weak band of frontogenesis in the 850
to 700 mb layer as a weak front moves into the region. This may be
enough to generate a narrow band of showers for some locations
generally north of Interstate 94.
The second chance then looks to be tied to the front late Saturday
afternoon. The front is expected to sink to about the Interstate 90
corridor. Another short wave trough looks to top the ridge and will
be approaching from the northwest by late afternoon. The low level
moisture transport looks to start increasing late in the afternoon
into the front and the frontogenesis, while still weak, looks to be
a bit deeper existing in the 850-500 mb layer. All this may be
enough to generate some showers over the eastern sections late in
the afternoon.
.LONG TERM...(Saturday night through Friday)
Issued at 206 PM CDT Fri Apr 30 2021
From Saturday night into Sunday, the best moisture transport and
forcing looks to be north of the Interstate 94 corridor. There are
even some models that suggest that it will be even farther north
than that. With most unstable CAPES up to 250 J/kg, scattered storms
will be possible. The elevated shear (2-6 km) remains less 20
knots, so not anticipating any storms becoming severe.
From Sunday night into Monday, the front moves southeast through the
region. The GFS continues to be the wettest with this system
(probably an outlier based on its ensemble and the EPS). With most
unstable up to 250 J/kg, will keep scattered storms in the forecast.
Like Saturday night and Sunday, the shear remains weak, so not
anticipating organized severe weather.
With northwest flow aloft from Tuesday through Thursday, cooler-than-
normal temperatures are expected. High temperatures will be mainly
in the 50s and lower 60s (maybe just the 40s for Thursday) and low
temperatures in the 30s and 40s. It will be dry from Tuesday into
Wednesday and then a low pressure system will provide a chance of
showers for Wednesday night into Thursday. Rainfall totals will be
likely less than a half-inch.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1231 PM CDT Fri Apr 30 2021
VFR conditions are expected through Saturday morning. An area of
high pressure will drift across the area this evening and be off
to the southeast by morning as a weak cold front approaches from
the northwest. A couple of short wave trough will pass by to the
north overnight that will induce the low level jet over the area
for a period of low level wind shear at KLSE. Any showers that
develop with the waves along the front will stay to the north of
both airports.
&&
.FIRE WEATHER...Saturday
Issued at 206 PM CDT Fri Apr 30 2021
On Saturday, it continues to look like there will be the possibility
of critical fire weather conditions developing mainly south of
Interstate 90 in Wisconsin. The combination of a tight pressure
gradient and diurnal mixing, southwest winds will climb up into the
15 to 25 mph range with wind gusts up to 40 mph. The strongest wind
gusts will be across northeast Iowa and southwest Wisconsin. The
strongest winds will be during the late morning and early afternoon
and then they will move east of the area during the mid to late
afternoon.
Soundings suggest that we will mix up into the 750-800 mb range.
This would likely result in dew points falling into the mid-40s.
With high temperatures in the mid and upper 80s, afternoon relative
humidities will likely fall into the lower and mid 20s.
With the combination of winds and low relative humidities, we will
could potentially see critical fire weather conditions. After
coordinating with Wisconsin partners, it was the consensus to issue
a Fire Weather Watch there.
Elsewhere, there will be elevated fire weather conditions.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Fire Weather Watch from Saturday afternoon through Saturday
evening for WIZ034-041>044-053>055-061.
MN...None.
IA...None.
&&
SHORT TERM...04
LONG TERM...Boyne
AVIATION...04
FIRE WEATHER...BoyneHazardous weather outlook, Apr 30, 3:58 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 358 AM CDT Fri Apr 30 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-010900- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 358 AM CDT Fri Apr 30 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Elevated fire weather conditions are expected Saturday as temperatures warm into the 80s with lowest relative humidities 20 to 30 percent and southwest winds gusting 20 to 35 mph. Isolated storms are possible late Saturday afternoon and Saturday night. Scattered thunderstorms are expected Sunday afternoon and Sunday night. The probability for organized severe storms is low at this time. Lightning, gusty winds, and hail would be the main hazards. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Zapotocny
In the hours before
Special weather statement, Apr 30, 2:10 PM CDT, 0 minutes before
Special Weather Statement National Weather Service La Crosse WI 210 PM CDT Fri Apr 30 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-010900- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 210 PM CDT Fri Apr 30 2021 ...Elevated Fire Weather Conditions on Saturday Afternoon and Evening... The combination of dry conditions, low relative humidity, and southwest winds from 15 to 25 mph with gust of 30 to 35 mph will promote the spread of fires Saturday afternoon and evening. Try to avoid outdoor burning and report any wildfires to local authorities. Outdoor enthusiasts should use caution with off-road vehicles or equipment that can create a spark and start a fire. Extinguish and dispose of cigarettes properly. Be sure to check with local officials about any burning restrictions that may be in place. Boyne
Nearby
Fire Weather Watches in Wisconsin, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.